MAUDE Adverse Event Report: MICROVENTION INC. HEADWAY ADVANCED; CATHETER PERCUTANEOUS

MICROVENTION INC. HEADWAY ADVANCED; CATHETER PERCUTANEOUS
Model Number MC17215045X
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that rupture of the proximal third of the microcatheter after completing coiling and pull it back outside the aneurysm sac.Additional information received indicated, the microcatheter was used to successfully treat a right paraopthalmic saccular aneurysm through a long 6f sheath and a 5f sophia intermediate catheter.After finishing the coiling process and removal of the microcatheter over the guidewire out of the aneurysm sac into the carotid siphon, we lost control of the microcatheter as we pulled out its proximal part but not moving the upper part up to the siphon.As a result, the proximal part of the catheter had been pulled out but the distal part of it remained in the arterial network.The patient remains very well and the carotid is fully patent under dual antiplatelet treatment and the 3 months angiogram is fine.
 
Event or Problem Description
Please see h6, h10 and h11.
 
Additional Manufacturer Narrative
H11: please note, b1 was corrected by adding/selecting, product problem (e.G.Defects/malfunctions), as the incident details indicated.Please note, b2 was corrected by adding/selecting, required intervention to prevent permanent impairment/damage (devices), as the incident details indicated.Correction: section h6 added medical device problem code: 1069 break.Investigation conclusion two radiographic images were provided for review, embedded in an email dated (b)(6) 2023.The email states that the procedure was done on (b)(6) 2023 and that image(s) of a three-month follow-up angiogram are included.The two images have a date stamp at their bottom of (b)(6) 2023 (12:36 and 1:38 pm, respectively).These two images must have been on the day of the procedure because the first image shows an uncoiled pericallosal aneurysm and the aneurysm is coiled on the second image.In addition, there is mild vasospasm of the cavernous ica, which would be associated with the embolization procedure and would not occur during a diagnostic angiogram.For this reason, the three-month angiogram images that the physician mentions in the email are not the images that were provided.The review of the provided images is as follows: image 1: ica dsa, lateral, subtracted, contrast, arterial phase.There is a small, about 2.5 x 4 mm pericallosal aneurysm.There is also probably a small acom aneurysm.The shadow of a microcatheter is seen in the cervical, cavernous and supraclinoid ica.The shadow of a coil mass is seen posteriorly, possibly in a coiled basilar tip aneurysm.There is mild vasospasm of the cavernous ica.Image 2: ica dsa, lateral, subtracted, contrast, mid to late arterial phase.The small pericallosal aneurysm has been coiled; there is moderate protrusion of the coils into the parent artery, but no clot is seen and the flow appears normal.There is also probably a small acom aneurysm.The shadow of a microcatheter is seen in the cervical, cavernous, supraclinoid ica and the aca, all the way to the neck of the aneurysm.The shadow of a coil mass is seen posteriorly, possibly in a coiled basilar tip aneurysm.There is mild vasospasm of the cavernous ica.These images do not explain why the microcatheter fractured and remained in the patient.However, the investigation of the returned catheter found the device broken at 29cm from the strain relief, which is consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Additional Manufacturer Narrative
Corrections made to d1, d2a, d3 the device identification data that was previously provided in the initial mdr did not match the data in the gudid database.The previous udi number provided in the initial report was correct - no change required.
 
Event or Problem Description
It was reported that rupture of the proximal third of the microcatheter after completing coiling and pull it back outside the aneurysm sac.Additional information received indicated, this is in relation to the above reported event, i would like to identify that the sent microcatheter has been used to treat successfully a right paraopthalmic saccular aneurysm through a long 6f sheath and a 5f sophia intermediate catheter and after finishing the coiling process and remove the sent headway 17 microcatheter over the traxcess 14 wire out of the aneurysm sac into the carotid siphon, we have lost control of the microcatheter as we pulled out its proximal part but not moving the upper part up to the siphon.As a result, the proximal part of the catheter which we have sent eventually had been pulled out but the upper part of it remained into the arterial network.Hopefully, the patient was and remains very well and the carotid is fulkly patent under dual antiplatelet treatment and the 3 months angiogram is fine (see the attached pictures - rt ica coiled rt a2 aneurysm treated as well during this procedure.

Brand Name
HEADWAY ADVANCED
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key18361487
Report Number2032493-2023-01135
Device Sequence Number8014772
Product Code DQY
UDI-Device Identifier00810170015496
UDI-Public(01)00810170015496(11)230316(17)260228(10)0000335995
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberMC17215045X
Device Lot Number0000335995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2023
Supplement Date Received by Manufacturer01/05/2024
06/11/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/23/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight70 KG